Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 157, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 13, 2004, 3:00 AM CDT for Kingman County, Reno County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 3:00 AM CDT (08:00 UTC)
- Expired
- Jun 13, 2004, 4:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4581 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 130800 SVRICT KSC095-155-130900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 300 AM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RENO COUNTY IN SOUTH CENTRAL KANSAS KINGMAN COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 400 AM CDT. * AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF TURON...OR ABOUT 18 MILES NORTHEAST OF PRATT...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR PENALOSA AROUND 315 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR RENO AND KINGMAN COUNTIES UNTIL 400 AM CDT. LAT...LON 3789 9847 3774 9859 3759 9834 3774 9819 $$ /ES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:14 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 10:14 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...CORR NATIONAL WEATHER SERVICE WICHITA KS 1014 PM CDT SAT JUN 12 2004 .MESO UPDATE... LONE TORNADIC SUPERCELL THAT HAS BEEN PRODUCING NUMEROUS TORNADOES CONTINUES TO TRACK EAST. SFC ANALYSIS INDICATES THAT THE SUPERCELL IS FEEDING OFF A SHARP DEWPOINT GRADIENT WHICH EXTENDS FROM THE CITY OF HOWARD IN ELK COUNTY...SOUTHEAST TOWARDS THE CITY OF INDEPENDENCE IN MONTGOMERY COUNTY. EXPECT THAT THIS SUPERCELL WILL CONTINUE TO THRIVE OFF THIS SHARP DEWPOINT GRADIENT AND TURN MORE TOWARDS THE SE INTO MONTGOMERY COUNTY DURING THE NEXT HOUR OR SO. WIND PROFILER DATA IN NDSK STILL SHOWS FAVORABLE DIRECTIONAL SHEAR IN THE LOW LEVELS FOR CONTINUATION OF TORNADIC ACTIVITY. WATER VAPOR IMAGERY INDICATES THAT ANOTHER SHARP TROUGH IS MOVING INTO EASTERN COLORADO. THIS WILL CONTINUE TO TRACK EAST AND REACH CENTRL PART OF THE STATE WELL AFTER MIDNIGHT. AS A RESULT MORE STORMS COULD REDEVELOP LATER TONIGHT ACROSS S CENTRL KS ALONG THE NOSE OF THE LOW LEVEL JET. JAKUB/15 -------------------------------------------------------------------- ...MESO UPDATE... STRONGEST THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING JUST EAST OF A N TO S ORIENTED BOUNDARY, WHICH IS ACTUALLY JUST E OF THE DRYLINE. THIS SECONDARY BOUNDARY EXTENDS ALONG A LINE ROUGHLY FM GLENDALE TO CHENEY TO CALDWELL. TO THE EAST OF THIS SECONDARY BOUNDARY LIES DEEPER LOW LEVEL MOISTURE. BEST STORM EXHIBITING SUPERCELL CHARACTERISTICS IS OVER N-CNTRL SUMNER COUNTY ATTM. THE HILLSBORO AND LAMONT PROFILERS BOTH SHOW DECENT VEERING WIND PROFILES, WHICH IS CONTRIBUTING TO 30-35 KTS OF DEEP LAYER SHEAR. WHEN COMBINED WITH 4000 CAPE, THIS IS MORE THAN SUFFICIENT TO PROMOTE A FEW SUPERCELLS EAST OF THE ABOVE MENTIONED SECONDARY BOUNDARY INTO THE MID EVENING HRS. VERY LARGE HAIL, DAMAGING WIND GUSTS, AND A TORNADO OR TWO WL REMAIN PSBL THRU 04Z, WITH THE STORMS LIKELY MOVG INTO THE FLINT HILLS. JMC -------------------------------------------------------------- 333 PM CDT SAT JUN 12 2004 CONDITIONS ARE LOOKING FAVORABLE FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TORNADOES, ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS, WILL BE POSSIBLE. A LARGE COMPLEX OF THUNDERSTORMS MAY MOVE/DEVELOP TONIGHT OVER EASTERN KANSAS, POSING A LARGE HAIL AND HEAVY RAIN/LOCALIZED FLOODING THREAT FOR SOUTHEAST KANSAS. TORNADO WATCHES IN EFFECT THROUGH THE EVENING FOR ALL AREAS EXCEPT EXTREME SOUTHEAST KANSAS. LATEST SFC ANALYSIS INDICATES A DRYLINE STRETCHING FROM JUST EAST OF RUSSELL, TO NEAR MEDICINE LODGE SOUTH THROUGH WESTERN OKLAHOMA. DRYLINE IS BULGING WEST OF WICHITA AND HUTCHINSON, INCREASING CONVERGENCE. CUMULUS FIELD STRETCHES JUST EAST OF THIS DRYLINE, INDICATIVE OF DEEPER LOW-LEVEL MOISTURE. THE WESTERN EDGE OF THIS STRATO CU WILL LIKELY BE INITIATION POINT FOR EXPLOSIVE SEVERE THUNDERSTORM DEVELOPMENT AFTER 4 PM ALONG AND JUST WEST OF THE I-135 CORRIDOR. SUPERCELLS LOOK LIKELY, WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. 0-6 KM SPEED SHEAR IS NOT THAT IMPRESSIVE. HOWEVER, GIVEN EXTREMELY UNSTABLE CONDITIONS/VERY MOIST LOW-LEVELS (MLCAPES ON THE ORDER OF 5000 J/KG) AND DECENT DIRECTIONAL SHEAR, ISOLATED TORNADOES, WITH A FEW LARGE TORNADOES, WILL BE POSSIBLE. SFC TEMPS ARE REACHING THE UPPER 80S AND LOWER 90S ALONG THE I-135 CORRIDOR, RESULTING IN CIN VALUES BELOW -10 J/KG FOR MEAN MIXED LAYER PARCELS. ADDITIONALLY, SPEED SHEAR SHOULD INCREASE THROUGH THE LATE AFTERNOON AND EVENING AS SOUTHERN ROCKIES SHORTWAVE EJECTS OUT INTO THE SOUTHERN PLAINS. PLEASE REFER TO THE HAZARDOUS WEATHER OUTLOOK PRODUCT FOR FURTHER DETAILS ON THIS POTENTIALLY DANGEROUS SITUATION. THINKING AN EXPANSIVE MCS WILL MOVE/DEVELOP INTO SOUTHEAST KANSAS LATER TONIGHT, AS WAA/ISENTROPIC LIFT INCREASES, POSING A HEAVY RAIN/LARGE HAIL AND ISOLATED DAMAGING WIND THREAT. SERIOUSLY CONTEMPLATED A FLOOD WATCH GIVEN HEAVY RAINFALL ACROSS PORTIONS OF SOUTHEAST KANSAS OVER THE PAST FEW NIGHTS. HOWEVER, THINKING BULK OF MCS AND ASSOCIATED HEAVY RAIN WILL REMAIN NORTH OF THE CWA. BUT LOCALIZED FLOODING WILL BE POSSIBLE MAINLY EAST OF A EUREKA TO SEDAN LINE. IF AREA GETS NAILED TONIGHT, MAY NEED TO CONSIDER FLOOD WATCH, ESPECIALLY IF MORE ACTIVITY IS EXPECTED TO AFFECT THE AREA SUNDAY AND MONDAY. DRYLINE HANGS OUT IN VICINITY OF CENTRAL/SOUTH CENTRAL KS SUNDAY AND MONDAY. SO A COUPLE MORE SEVERE EPISODES MAY BE IN THE PICTURE BOTH DAYS. CAP LOOKS TO BE SLIGHTLY STRONGER ON MONDAY, BUT 20 TO 30 POPS SEEM PRUDENT. ELEVATED SEVERE CONVECTION MAY BE A POSSIBILITY ONCE AGAIN SUNDAY AND MONDAY NIGHT. STAY TUNED, AS MOST OF OUR ATTENTION AT THIS TIME IS FOCUSED ON THIS AFTERNOON/TONIGHTS POTENTIAL SEVERE WEATHER. GFS IS STILL SWINGING A FRONTAL BOUNDARY SOUTH ACROSS THE CWA BY MID-WEEK. HOWEVER, WILL WAIT FOR A BIT MORE RUN-TO-RUN CONSISTENCY TO INSERT POPS. ALL MODELS ARE COOLING DOWN THE CENTRAL PLAINS BY LATE WEEK, AS SFC HIGH PRESSURE NOSES SOUTH ACROSS THE AREA. TRENDED TEMPS DOWN INTO THE LOW-MID 80S FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... WICHITA 71 89 71 89 / 50 30 30 20 HUTCHINSON 69 89 68 90 / 40 30 20 20 NEWTON 71 89 70 89 / 50 30 30 20 ELDORADO 71 88 71 89 / 50 30 40 20 STROTHER FIELD 72 89 71 89 / 50 30 30 20 RUSSELL 65 90 64 90 / 20 20 20 20 GREAT BEND 65 90 65 90 / 20 20 20 20 SALINA 67 89 67 89 / 50 30 30 20 MCPHERSON 68 89 68 89 / 40 30 30 20 COFFEYVILLE 72 87 71 88 / 50 40 40 20 CHANUTE 72 86 71 88 / 50 40 40 20 IOLA 72 86 71 87 / 50 40 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 21/KLEINSASSER
Hazardous weather outlook, Jun 12, 4:00 PM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT SAT JUN 12 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS BY LATE AFTERNOON. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE, DAMAGING WIND GUSTS TO 70 MPH, AND ISOLATED TORNADOES. IN FACT, GIVEN THE MAGNITUDE OF INSTABILITY, A FEW STRONG TORNADOES WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. THE THUNDERSTORMS ARE EXPECTED TO CONVERGE INTO A BIG COMPLEX OVER EASTERN KANSAS TONIGHT. AS A RESULT, HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE OVER SOUTHEASTERN KANSAS DURING THE OVERNIGHT HOURS. THERE WILL ALSO BE A CONTINUED LARGE HAIL AND DAMAGING WIND THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY THROUGH MONDAY NIGHT. HOWEVER IT IS TOO EARLY TO TELL EXACTLY WHERE THINGS WILL SET UP. PLEASE STAY TUNED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. A FEW SPOTTERS MAY BE NEEDED OVERNIGHT IN SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM JAKUB/CARUSO/KLEINSASSER
In the hours before
Local storm report, Jun 12, 11:31 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND GST FLORENCE 38.24N 96.93W
06/12/2004 70 MPH MARION KS AMATEUR RADIO
1131 PM HAIL LEHIGH 38.37N 97.30W
06/12/2004 0.75 INCH MARION KS AMATEUR RADIO
&&
BRWLocal storm report, Jun 13, 12:03 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND GST 2 SSE BURNS 38.07N 96.87W
06/13/2004 60 MPH BUTLER KS TRAINED SPOTTER
&&
BRWLocal storm report, Jun 13, 12:08 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1208 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 3 N HAVEN 37.95N 97.78W
06/13/2004 0.88 INCH RENO KS AMATEUR RADIO
&&
BRWLocal storm report, Jun 13, 12:35 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1235 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 2 S ROSALIA 37.79N 96.61W
06/13/2004 70 MPH BUTLER KS TRAINED SPOTTER
&&
BRWLocal storm report, Jun 13, 1:53 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 SSW ATTICA 37.20N 98.25W
06/12/2004 0.75 INCH HARPER KS TRAINED SPOTTER
0420 PM HAIL 2 SW ATTICA 37.22N 98.25W
06/12/2004 0.75 INCH HARPER KS NWS EMPLOYEE
0422 PM HAIL 4 N ANTHONY 37.21N 98.03W
06/12/2004 1.75 INCH HARPER KS TRAINED SPOTTER
0440 PM HAIL NNW BUHLER 38.14N 97.77W
06/12/2004 0.88 INCH RENO KS TRAINED SPOTTER
0450 PM HAIL HARPER 37.29N 98.03W
06/12/2004 0.88 INCH HARPER KS LAW ENFORCEMENT
0450 PM TSTM WND DMG 3 SE ATTICA 37.21N 98.19W
06/12/2004 HARPER KS LAW ENFORCEMENT
POWER LINES DOWN JUST SE OF ATTICA.
0458 PM HAIL 3 SW INMAN 38.20N 97.81W
06/12/2004 1.00 INCH MCPHERSON KS TRAINED SPOTTER
0458 PM HAIL DOUGLASS 37.52N 97.01W
06/12/2004 1.00 INCH BUTLER KS NWS EMPLOYEE
0512 PM HAIL RUNNYMEDE 37.35N 97.93W
06/12/2004 0.75 INCH HARPER KS LAW ENFORCEMENT
0528 PM HAIL 6 SSE GALVA 38.30N 97.50W
06/12/2004 1.00 INCH MCPHERSON KS TRAINED SPOTTER
0528 PM HAIL 5 E MCPHERSON 38.37N 97.57W
06/12/2004 1.00 INCH MCPHERSON KS LAW ENFORCEMENT
0539 PM HAIL 6 SSE GALVA 38.30N 97.50W
06/12/2004 1.00 INCH MCPHERSON KS TRAINED SPOTTER
0540 PM HAIL 3 W CONWAY SPRINGS 37.39N 97.70W
06/12/2004 1.00 INCH SUMNER KS TRAINED SPOTTER
0557 PM FUNNEL CLOUD 2 N CONWAY SPRINGS 37.42N 97.64W
06/12/2004 SUMNER KS TRAINED SPOTTER
0604 PM HAIL 5 S CLEARWATER 37.43N 97.50W
06/12/2004 1.75 INCH SUMNER KS BROADCAST MEDIA
KSN WEATHER SPOTTER REPORTED GOLF BALL HAIL.
0611 PM HAIL 7 SW GEUDA SPRINGS 37.03N 97.22W
06/12/2004 0.88 INCH SUMNER KS TRAINED SPOTTER
0612 PM HAIL 1 SE MULVANE 37.47N 97.23W
06/12/2004 1.00 INCH SUMNER KS STORM CHASER
0615 PM HAIL 4 ENE MULVANE 37.49N 97.17W
06/12/2004 1.25 INCH SEDGWICK KS TRAINED SPOTTER
0615 PM HAIL 3 SE ROSE HILL 37.54N 97.09W
06/12/2004 1.50 INCH BUTLER KS PUBLIC
0624 PM TSTM WND GST 4 E CLEARWATER 37.51N 97.42W
06/12/2004 60 MPH SEDGWICK KS TRAINED SPOTTER
0624 PM HAIL 4 E CLEARWATER 37.51N 97.42W
06/12/2004 1.75 INCH SEDGWICK KS TRAINED SPOTTER
0630 PM HAIL 2 E CLEARWATER 37.51N 97.46W
06/12/2004 1.00 INCH SEDGWICK KS LAW ENFORCEMENT
0634 PM TORNADO 3 S HAYSVILLE 37.52N 97.35W
06/12/2004 SEDGWICK KS LAW ENFORCEMENT
911 REPORTED TORNADO ON THE GROUND AT 103 ST. SOUTH AND
MARIDIAN.
0644 PM HAIL HAYSVILLE 37.57N 97.35W
06/12/2004 0.75 INCH SEDGWICK KS PUBLIC
0645 PM HAIL 6 N MORAN 38.00N 95.17W
06/12/2004 1.00 INCH ALLEN KS PUBLIC
0647 PM FUNNEL CLOUD 8 S HAYSVILLE 37.45N 97.35W
06/12/2004 SUMNER KS BROADCAST MEDIA
KAKE TV STORM CHASER REPORTED FUNNEL CLOUD.
0700 PM HAIL 4 S DERBY 37.49N 97.25W
06/12/2004 1.00 INCH SEDGWICK KS TRAINED SPOTTER
0710 PM HAIL 4 S DERBY 37.49N 97.25W
06/12/2004 1.75 INCH SEDGWICK KS TRAINED SPOTTER
0711 PM FUNNEL CLOUD 4 S DERBY 37.49N 97.25W
06/12/2004 SEDGWICK KS TRAINED SPOTTER
0712 PM TORNADO 2 SW MULVANE 37.46N 97.27W
06/12/2004 SUMNER KS AMATEUR RADIO
TORNADO ON THE GROUND AT 119TH AND GREENWICH ROAD.
0712 PM TORNADO 2 W MULVANE 37.48N 97.28W
06/12/2004 SEDGWICK KS STORM CHASER
TORNADO ON THE GROUND JUST WEST OF MULVANE.
0713 PM TORNADO 1 E MULVANE 37.48N 97.22W
06/12/2004 SEDGWICK KS AMATEUR RADIO
TORNADO ON THE GROUND AT 127TH AND 119TH.
0719 PM HAIL 7 SE CLIMAX 37.65N 96.13W
06/12/2004 0.88 INCH GREENWOOD KS STORM CHASER
0720 PM HAIL MULVANE 37.48N 97.24W
06/12/2004 2.75 INCH SEDGWICK KS LAW ENFORCEMENT
0720 PM FUNNEL CLOUD 1 S MULVANE 37.47N 97.24W
06/12/2004 SUMNER KS LAW ENFORCEMENT
0728 PM TORNADO MULVANE 37.48N 97.24W
06/12/2004 SEDGWICK KS LAW ENFORCEMENT
TORNADO ON THE GROUND 1/4 MILES SOUTH OF K-15 AND ROCK RD
0728 PM TORNADO 1 SE MULVANE 37.47N 97.23W
06/12/2004 SUMNER KS EMERGENCY MNGR
EAST 140TH AND NORTH WEBB ROAD...3 MOBILE HOMES DAMAGED.
ALSO...POWER LINES ARE DOWN AN MUCH OF THE CITY OF
MULVANE IS OUT OF POWER.
0728 PM TORNADO 3 SSW DOUGLASS 37.48N 97.03W
06/12/2004 BUTLER KS NWS EMPLOYEE
TORNADO ON THE GROUND.
0732 PM TORNADO 4 E MULVANE 37.48N 97.17W
06/12/2004 SEDGWICK KS STORM CHASER
LARGE TORNADO ON THE GROUND AT THE 4 CORNER AREA.
0745 PM HAIL DOUGLASS 37.52N 97.01W
06/12/2004 1.75 INCH BUTLER KS NWS EMPLOYEE
0749 PM TORNADO 3 ENE UDALL 37.40N 97.07W
06/12/2004 COWLEY KS BROADCAST MEDIA
2 ROPE TORNADOS ON THE GROUND AT THIS TIME.
0750 PM HAIL 4 S ROSE HILL 37.51N 97.13W
06/12/2004 1.75 INCH BUTLER KS TRAINED SPOTTER
0804 PM HAIL 3 NW FREDONIA 37.56N 95.86W
06/12/2004 0.75 INCH WILSON KS TRAINED SPOTTER
0804 PM TSTM WND DMG 3 SE ROSE HILL 37.54N 97.09W
06/12/2004 BUTLER KS EMERGENCY MNGR
SMALL TREE LIMBS TORN OFF TREES.
0804 PM HAIL 3 SE ROSE HILL 37.54N 97.09W
06/12/2004 1.00 INCH BUTLER KS EMERGENCY MNGR
0804 PM TSTM WND GST 3 SE ROSE HILL 37.54N 97.09W
06/12/2004 60 MPH BUTLER KS EMERGENCY MNGR
0810 PM HAIL DOUGLASS 37.52N 97.01W
06/12/2004 1.00 INCH BUTLER KS TRAINED SPOTTER
0819 PM HAIL YATES CENTER 37.87N 95.74W
06/12/2004 0.75 INCH WOODSON KS STORM CHASER
0829 PM TORNADO 15 W ATLANTA 37.44N 97.04W
06/12/2004 COWLEY KS AMATEUR RADIO
TORNADO REPORT ON THE GROUND 1 MILE WEST OF ROCK KANSAS.
0831 PM TORNADO 11 NW WINFIELD 37.38N 97.11W
06/12/2004 COWLEY KS STORM CHASER
ROPE TORNADO REPORTED ON THE GROUND 11 MILES NORTHWEST ON
HWY 77.
0840 PM HAIL 5 W CHANUTE 37.67N 95.55W
06/12/2004 0.75 INCH WILSON KS AMATEUR RADIO
0843 PM FUNNEL CLOUD 3 NE DOUGLASS 37.55N 96.97W
06/12/2004 BUTLER KS EMERGENCY MNGR
0845 PM HAIL 7 S AUGUSTA 37.59N 96.98W
06/12/2004 0.88 INCH BUTLER KS AMATEUR RADIO
0855 PM TORNADO 1 S ATLANTA 37.42N 96.77W
06/12/2004 COWLEY KS AMATEUR RADIO
TORNADO ON THE GROUND 1 MILE SOUTH OF THE AIRPORT IN
ATLANTA.
0902 PM TORNADO 1 E ATLANTA 37.44N 96.75W
06/12/2004 COWLEY KS AMATEUR RADIO
TORNADO ON THE GROUND EAST OF AIRPORT.
0904 PM TSTM WND GST 3 N SALINA 38.86N 97.62W
06/12/2004 60 MPH SALINE KS LAW ENFORCEMENT
0910 PM TSTM WND DMG SALINA 38.82N 97.62W
06/12/2004 SALINE KS LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN.
0912 PM TORNADO 4 SSW ATLANTA 37.38N 96.79W
06/12/2004 COWLEY KS AMATEUR RADIO
A LARGE TORNADO WAS REPORTED ON THE GROUND AT THIS TIME.
0912 PM TSTM WND GST SALINA 38.82N 97.62W
06/12/2004 60 MPH SALINE KS LAW ENFORCEMENT
0959 PM HAIL 1 N FALL RIVER 37.62N 96.03W
06/12/2004 1.00 INCH GREENWOOD KS LAW ENFORCEMENT
1031 PM HAIL 1 NNW ROXBURY 38.57N 97.43W
06/12/2004 0.75 INCH MCPHERSON KS TRAINED SPOTTER
1031 PM HAIL 8 SE FALL RIVER 37.53N 95.93W
06/12/2004 1.00 INCH WILSON KS LAW ENFORCEMENT
1039 PM TSTM WND GST BUXTON 37.45N 95.92W
06/12/2004 88 MPH WILSON KS CO-OP OBSERVER
1048 PM TSTM WND GST 6 N CANTON 38.47N 97.43W
06/12/2004 60 MPH MCPHERSON KS LAW ENFORCEMENT
1048 PM HAIL 6 N CANTON 38.47N 97.43W
06/12/2004 0.75 INCH MCPHERSON KS LAW ENFORCEMENT
1053 PM HAIL FREDONIA 37.53N 95.82W
06/12/2004 1.00 INCH WILSON KS LAW ENFORCEMENT
1108 PM HAIL 6 NNW DURHAM 38.56N 97.28W
06/12/2004 0.75 INCH MARION KS TRAINED SPOTTER
1131 PM TSTM WND GST FLORENCE 38.24N 96.93W
06/12/2004 70 MPH MARION KS AMATEUR RADIO
1131 PM HAIL LEHIGH 38.37N 97.30W
06/12/2004 0.75 INCH MARION KS AMATEUR RADIO
1203 AM TSTM WND GST 2 SSE BURNS 38.07N 96.87W
06/13/2004 60 MPH BUTLER KS TRAINED SPOTTER
1208 AM HAIL 3 N HAVEN 37.95N 97.78W
06/13/2004 0.88 INCH RENO KS AMATEUR RADIO
1230 AM TSTM WND GST 2 S ROSALIA 37.79N 96.61W
06/13/2004 70 MPH BUTLER KS TRAINED SPOTTER
1245 AM TSTM WND GST 10 N EL DORADO 37.97N 96.86W
06/13/2004 60 MPH BUTLER KS EMERGENCY MNGR
0105 AM TSTM WND DMG EL DORADO 37.82N 96.86W
06/13/2004 BUTLER KS EMERGENCY MNGR
TREE LIMBS DOWN EAST SIDE OF EL DORADO NEAR THE PRISON.
&&
BRWSpecial weather statement, Jun 13, 2:39 AM CDT, 21 minutes before
KSZ049-051>053-068>072-083-092>096-098>100-130815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 239 AM CDT SUN JUN 13 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 456 HAS BEEN CANCELLED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS... A LINE OF STRONG STORMS CONTINUE TO DIVE SOUTH INTO OKLAHOMA. BEHIND THIS LINE OF STORMS HEAVY RAIN WILL PERSIST ACROSS SOUTHEAST KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS. THEREFORE, THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: SALINE...MCPHERSON...MARION...CHASE...HARVEY...SEDGWICK...SUMNER... COWLEY...BUTLER...GREENWOOD...ELK...CHAUTAUQUA...WOODSON...WILSON... MONTGOMERY...ALLEN...NEOSHO AND LABETTE. COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:10 PM CDT | Tornado Warning | ICT | Sedgwick | 65 min |
| Jun 12, 7:18 PM CDT | Tornado Warning | ICT | Butler, Cowley | 57 min |
| Jun 12, 8:06 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 39 min |
| Jun 12, 8:10 PM CDT | Tornado Warning | ICT | Butler, Cowley | 65 min |
| Jun 12, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 42 min |
| Jun 12, 8:31 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 59 min |
| Jun 12, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 25 min |
| Jun 12, 9:09 PM CDT | Tornado Warning | ICT | Butler, Cowley | 51 min |
| Jun 12, 9:15 PM CDT | Tornado Warning | ICT | Elk | 60 min |
| Jun 12, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 55 min |
| Jun 12, 10:15 PM CDT | Tornado Warning | ICT | Elk | 60 min |
| Jun 12, 10:19 PM CDT | Tornado Warning | ICT | Wilson | 56 min |
| Jun 12, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 66 min |
| Jun 12, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 67 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho, Wilson | 64 min |
| Jun 12, 11:23 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 37 min |
| Jun 12, 11:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 70 min |
| Jun 12, 11:59 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 61 min |
| Jun 13, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 59 min |
| Jun 13, 12:52 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 68 min |
| Jun 13, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| Jun 13, 6:35 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 55 min |
| Jun 13, 7:54 AM CDT | Flash Flood Warning | ICT | Kingman, Sedgwick | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.